Alabama, 2006

Damaging Wind in Alabama, June 1, 2006

June 1, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 1, 1:24 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 1, 1:24 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT THU JUN 1 2006

.SHORT TERM...(TONIGHT - FRIDAY NIGHT)

ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS
TEMPERATURES HEAT UP. MODELS HAVE BEEN DELAYING THE ARRIVAL OF A
MUCH ANTICIPATED COLD FRONT THE PAST FEW RUNS AND IT MAY NOT CLEAR
THE AREA UNTIL LATE FRIDAY NIGHT OR EARLY SATURDAY. POPS AND TEMPS
WILL BE ADJUSTED ACCORDINGLY WITH RAIN CHANCES STILL LOOKING BEST
DURING THE DAY FRIDAY. WILL KEEP CHANCE WORDING FOR MOST AREAS
FRIDAY NIGHT AS THE TIMING HAS BEEN DELAYED AGAIN.

.LONG TERM...(SATURDAY - THURSDAY)

NO REAL CHANGES TO THIS TIME PERIOD FROM PREVIOUS FORECAST WITH
UPPER RIDGE TO OUR WEST AND TROUGH ACROSS THE EAST. THIS WILL
BRING LOWER HUMIDITIES AND MORE PLEASANT TEMPERATURES. AN UPPER
LOW IS STILL FORECAST TO DROP DOWN AND SET UP OVER GEORGIA AND THE
CAROLINAS WITH NORTHWEST FLOW CONTINUING ACROSS ALABAMA THROUGH
THURSDAY. TEMPERATURES SHOULD SLOWLY INCREASE THROUGH THE WEEK BUT
THE INTENSE HEAT IS STILL EXPECTED TO REMAIN ACROSS THE CENTRAL
AND SOUTHERN PLAINS. NOTHING MORE THAN ISOLATED RAIN CHANCES
EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  81  62  82 /  50  60  30  10
ANNISTON    68  82  64  83 /  50  60  30  10
BIRMINGHAM  69  82  63  82 /  50  60  30  10
TUSCALOOSA  70  85  64  86 /  40  60  30  10
CALERA      69  83  64  83 /  40  60  30  10
AUBURN      69  83  66  83 /  30  60  40  20
MONTGOMERY  69  86  66  87 /  30  60  40  20
TROY        69  85  66  85 /  20  60  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/88
Hazardous weather outlook, Jun 1, 11:42 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1242 PM CDT THU JUN 1 2006

ALZ011>015-017>050-021745-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1242 PM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

KSL

In the hours before

Special weather statement, Jun 1, 1:56 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT THU JUN 1 2006

ALZ012-012045-
LAMAR-
256 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 345 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHEAST OF VERNON...MOVING WEST-NORTHWEST AT
10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR VERNON THROUGH 345 PM
CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON ROADWAYS...
FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND
UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT
DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.

KSL
Special weather statement, Jun 1, 3:45 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT THU JUN 1 2006

ALZ012-012215-
LAMAR-
445 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 515 PM
CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER DETROIT...MOVING WEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DETROIT THROUGH 515
PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

61
Special weather statement, Jun 1, 4:15 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT THU JUN 1 2006

ALZ011-012245-
MARION-
515 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 545 PM
CDT...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WESTON...SHOWING LITTLE MOVEMENT.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON AND HAMILTON
THROUGH 545 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

61
Special weather statement, Jun 1, 4:44 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT THU JUN 1 2006

ALZ011-012315-
MARION-
544 PM CDT THU JUN 1 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 615 PM
CDT...

...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT LIGHTNING STRIKES ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 10 MILES WEST OF HACKLEBURG TO
HACKLEBURG...MOVING NORTHEAST AT 5 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
HACKLEBURG THROUGH 615 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

GUSTY WINDS ARE ALSO POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE
LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
TRASH CANS.

61

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 1, 4:45 PM CST
Where
Marion County, 1 mi W of Hamilton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
34.133, -88.000

4 to 5 trees down just west and northwest of Hamilton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516424.